Doctor insights on:
Avinza Allergy In Children
Dear 33-year-old: I keep seeing these questions from you. The definition of a morphine allergy is that you're allergic to morphine. In allergic response is a specific cascade of events that occurs when you've been sensitized to a certain chemical or protein. You can apply this answer to every other question you've asked about the definition of a blank allergy ...Read more
Allergies occur when your immune system is triggered by envirionmental factors it should ignore--for example, pollen in the air, or dander on a cat or dog--and creates cells to fight against them. An allergic reaction typically causes itching, congestion, or drainage, and ...Read more
Possible: It is unclear if true IgE morphine allergy exist. Narcotics are non specific irritants of mast cells and can cause these allergy cells to release their mediators and cause allergy symptoms. Having said that any medicine when used has the potential to cause untoward reactions and narcotics in particular are very dangerous medications that need to be carefully prescribed and monitored when used ...Read moreSee 1 more doctor answer
Narcotics: Unfortunately, narcotics act to decrease mast cell threshold such that an itchy rash occurs commonly. This does not usually correspond to a true antibody-mediated allergy. The good news is that morphine does this the most, so some people tolerate other narcotic pain medications such as Fentanyl even if morphine causes hives. An Allergist may be helpful in generating safe and effective options. ...Read more
Not allergy: Since opiates such as morphine directly releases histamine from the body cells, a good % of the people may end up with itching and even hives from it. But this is a chemical and not a truly allergic reaction and is usually dose-dependent. Opiates can cause sedation, stomach upset, and constipation but these are not from being allergic. Thus most if not all reactions are not allergic in nature. ...Read more
My friend has cirrhosis of the liver and is in a lot of pain. She has an allergy to morphine. What are her alternatives?
Codeine allergy need to know. I had itching from morphine but ok so far with tylenol (acetaminophen) 3?
Which are the chances for my baby to develop my allergies? I'm allergic to several meds such as NSAIDs, morphine, aspirin, dust and some trees.
I have true allergies to morphine, vicodin, nsaids (hives, flushing.) would tramadol be a safe choice for me? Read conflicting things.
Not related: Yes but it does have its own side effects. ...Read more
Heard drug allergies r rare, yet i get hives & occas flushing from nsaids, morphine, antiobios, even benadryl! why is this? Seems unlikely yet happens
True allergies to morphine, vicodin, nsaids (hives, flushing, rashes.) is dilaudid a safe choice?
Unlikely: If you have problem with Opiates (more likely intolerances than allergies), you are more likely to have problem with Dilaudid as well. However there may be exceptions , perhaps starting at a 1/4 of the dose then gradually work the dose up may be helpful if Dilaudid is a drug you really needed. ...Read more
Can i drink alcohol with these drugs i'm taking? Propranolol, carbimazole, piriton allergy tablets and morphine.
Hives, severe flushing, rashes from morphine, codeine, vicodin. true allergies. can i take the DM products in OTC cold meds?
Opioid pseudoallergy: their condition depends on the concentration of opioids in the mast cells. See your doctor for medication adjustment. ...Read more
Trying to figure out my allergies. I get hives from Vicodin, Morphine, NSAIDS, Codeine. Does that mean also allergic to Percocet? How about Oxycodone?
Likely: The reaction from codeine, Vicodin, Morphine etc are not truly allergic reaction but from these drugs' ability to release histamine from your cells. Thus you will not likely tolerate any drug in the opiate group. NSAIDs can also cause hives (which are considered allergic in some) but more likely aggravates an existing episode of hives regardless what may be causing it. Need more information. ...Read more
The following meds have caused mild hives: benadryl, nsaids, tylenol, (acetaminophen) mestinon, morphine, vicodin. Could this be something other than allergy?
Yes: Opiates are known to be able to induce or aggravate hives for some people. Nsaid allergy is usually specific for that one and not to all others. Tylenol (acetaminophen) and Benadryl allergies are rare if ever present. Since you have chronic urticaria, i suspect that many of the reactions you have described might have been incidental and not related. You need to consult an allergist. ...Read more